01/02/2020

Microgynon 30/75

Combined pill

2/5

About the reviewer

Age
18-25
Time used
18 months - 3 years
Had children
No
Height
5'10"/177.5cm
Weight
65kg - 70kg / 10st 3lb - 11st 0lb
Currently using
No I've stopped using it

Experience

The first year was great but after that I noticed a decreased sex drive which gradually worsened and eventually I completely lost it and had the worst vaginal dryness, definitely the worst side effect. I had no acne or spots but my skin also became super dry around this time. Since I’ve come off it I’ve felt hormones fluctuating in body in a great way – moisture has come back to my skin, yes I occasionally get a tiny breakout but this is getting better the longer I am off the pill, my sex drive was totally restored and my mood is no longer flat (I wouldn’t say the pill made me feel down) but now I get proper moods – noticeably happy or sad. I didn’t realise how much the pill was affecting me until I came off it. It has made me nervous to try other methods of hormonal contraception – are they all this bad? The pill did make my periods lighter and very predictable which was the only plus.

Impact whilst taking

Mood
Somewhat negatively
Weight
No change
Periods
Lighter periods
Sex drive
Loss of sex drive

Side effects whilst taking

No effects

Better skin

Vaginal dryness

Womb cramps

Impact after using

Mood
Very positively
Weight
No change
Periods
2 months
Sex drive
Increased sex drive

Migraines

Headaches

Aura symptoms

Spots or acne

Increased body hair

Better skin

Increased sweating

Nausea or vomiting

Back pain

Tender breasts

Womb cramps

Experience after taking

Coming off Microgynon 30 was probably the best thing I have done for my body. My periods were a bit messed up for about 2 months, and a lot heavier, but as the months go by they are now very predictable and lighter. The Flo app helps. It took me a while to get to used to not having the certainty of the 7 day break but now I feel more confident. I also had a terrible breakout, chin acne, as soon as I came off the pill and that lasted about 6 weeks. Then I would get a breakout when I had my period but clear skin in between. And now I don’t even get a breakout on my period and I have been off it for 6 months. My sex drive and vaginal dryness issues ere restored as soon as I came off. So worth it, stick with the acne and it gets better in the end.

Had a similar experience?

Leave a short review and help other women find the right method for them

Want advice?

Speak to one of our doctors about your concerns